Olanzapine is an antipsychotic medication linked to the development, or exacerbation of, type 2 diabetes mellitus. This report describes 3 patients being treated with olanzapine who died suddenly and unexpectedly with hyperglycemic ketoacidosis. All had olanzapine concentrations within the therapeutic range. Vitreous glucose concentrations ranged from 640 mg/dL to 833 mg/dL, and blood acetone concentrations from 25.6 mg/dL to 57.6 mg/dL. Beta-hydroxybutyrate concentrations in blood were from 55.2 mg/dL to 110 mg/dL. Low levels of isopropanol were also detected. None had a history or family history of diabetes mellitus. Glycolated (A1C) hemoglobin in 2 cases was 14.3% and 14.7%. No predisposing factors to olanzapine-induced diabetes were identified. It is recommended that chemical testing of patients dying suddenly while being treated with antipsychotic drugs include vitreous glucose and blood acetone determinations to elucidate the cause and mechanism of death in these patients. Warnings concerning this potentially fatal complication of olanzapine therapy should be included in standard pharmaceutical and prescription references.